Hail, Marshall
- When
- May 30, 9:10 PM CST
- Where
- Marshall County, 4 mi E of Marysville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -96.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 30, 2:28 PM CST, 6 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT SUN MAY 30 2004 .DISCUSSION... SHORT TERM CONCERNS ARE CHANCES FOR ISOLATED SHOWERS/THUNDERSTORMS UNTIL SUNSET...BEYOND THIS TEMPERATURE TRENDS WITH PRECIPITATION CHANCES MID WEEK AND ON FRIDAY. UPPER TROUGH AT 18Z STILL LAGGING BACK OVER WESTERN KANSAS WITH SEED MAX PUSHING OUT OF CENTRAL KANSAS HELPING TO FUEL ACTIVITY TO THE EAST. SURFACE MAP AT 20Z FRONT FROM NORTHEAST MISSOURI INTO THE NORTHEAST CORNER OF OK. WESTERLY SURFACE FLOW BEHIND BOUNDARY ACROSS CWA. HAVE HAD SOME ISOLATED SHOWERS POP UP AT TIMES OVER THE EAST CENTRAL ZONES DURING THE AFTERNOON BUT APPEARS DRIER AIR INFILTRATING FROM THE SOUTHWEST. CONCERNS IS LATEST SATELLITE IMAGERY SHOW SOME ENHANCE CLOUDS SPINNING ACROSS UPPER LOW TO THE WEST AND SEEING SOME MID CLOUD RETURNS ON RADAR OVER NORTH CENTRAL CWA. WILL KEEP SOME LOW POPS FOR THE NORTHERN BORDER COUNTIES UNTIL SUNSET GIVEN THE AFTERNOON INSTABILITY AND CLOUD TRENDS AND LOW TO THE WEST. LOWS TONIGHT FROM LOWER 50S NORTH CENTRAL MID 50S EXTREME EAST CENTRAL. ON MONDAY...NEGATIVE TILT UPPER LOW PUSHES ACROSS AREA HEADED FOR OHIO VALLEY/UPPER GREAT LAKES AREA. DRY NORTHWEST FLOW. GIVEN UPSTREAM TEMPS TODAY...GENERALLY FAVORING THE COOLER FWC NUMBERS FOR HIGHS IN THE UPPER 70S TO AROUND 80. SIMILAR SCENARIO FOR TUESDAY BUT MODELS INCREASING RH IN NORTHWEST FLOW AND POSSIBLE ROTATION AROUND GREAT LAKES LOW SO EXPECT A FEW MORE CLOUDS WHILE HIGHS REMAIN MAINLY IN THE UPPER 70S AFTER LOWS IN THE LOWER 50S. WEDNESDAY/THURSDAY PERIOD FLOW ALOFT REMAINS NORTHWEST. MODELS CONTINUE TO SHOW SOME INCREASE IN RH AND HINTING OF SOME SHORTWAVE ENERGY ROTATING THROUGH ON WEDNESDAY. FOR NOW KEEPING FORECAST DRY. H850 MB TEMPS COOLEST ON WEDNESDAY. SURFACE HIGH BUILDS ACROSS AREA WEDNESDAY NIGHT SLIPPING EAST ON THURSDAY. HIGHS IN THE MID TO UPPER 70S AND LOWS MAINLY IN THE MID 50S. FRIDAY INTO SATURDAY...STILL NORTHWEST FLOW WITH HINT OF EMBEDDED IMPULSES. SURFACE TROUGHING OVER THE HIGH PLAINS WITH GRADUAL RETURN OF SOME DEEPER MOISTURE WITH RETURN OF SOUTH WINDS. GIVEN SOME UNCERTAINTY WITH IMPULSE TIMING LEFT GOING PRECIP CHANCES IN FOR FRIDAY NIGHT BUT LATEST GFS SAYS COULD BE AS EARLY AS DAY TIME FRIDAY AND AS LATE AS LINGERING INTO PART OF SATURDAY. 00Z GFS SHOWING DEEPER MOISTURE GENERALLY TO THE SOUTH AND EAST OF CWA AT THIS TIME. WITH SOUTHERLY LOW LEVEL FLOW RETURNING...WARMING HIGH TEMPS INTO THE LOWER TO MID 80S AND LOWS INTO THE LOWER 60S. ON SUNDAY...GFS DEEPENING TROUGH OVER THE GREAT LAKES WHILE RIDGE SHARPENS OVER THE CENTRAL ROCKIES. LAST AVAILABLE ECMWF PROG HINTING OF THIS TRANSITION BUT WAS NOT AS SHARP LEADING INTO IT. TEMPS IN THE MID 80S FOR HIGHS AND LOWS MAINLY LOWER 60S. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && PF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 505 PM CDT SUN MAY 30 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-311000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 505 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL AROUND SUNSET OVER THE FAR NORTHERN COUNTIES. SOME SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY THERE WILL BE SOME CHANCE FOR THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 99 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398111.